Alert archive / Florida / Gale Warnings in 2016

Gale Warning 7, NWS Jacksonville, FL

March 21, 2016

NWS Jacksonville, FL issued this gale warning at Mar 21, 2016, 3:09 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 21, 2016, 3:09 AM EDT (07:09 UTC)
Expired
Mar 21, 2016, 12:41 PM EDT
In force
10 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted.

467 
WHUS72 KJAX 210709
MWWJAX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
309 AM EDT MON MAR 21 2016

AMZ470-472-474-211800-
/O.UPG.KJAX.SC.Y.0023.000000T0000Z-160322T0000Z/
/O.NEW.KJAX.GL.W.0007.160321T0709Z-160321T1800Z/
/O.NEW.KJAX.SC.Y.0024.160321T1800Z-160322T0000Z/
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
309 AM EDT MON MAR 21 2016

...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS
EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...NORTHWEST 25 TO 30 KNOTS.

* GUSTS...GUSTS TO GALE FORCE.

* WAVES/SEAS...6 TO 9 FEET WITH OCCASIONAL SEAS UP TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ450-452-454-211800-
/O.CON.KJAX.SC.Y.0023.000000T0000Z-160321T1800Z/
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
309 AM EDT MON MAR 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS...NORTHWEST 20 TO 25 KNOTS.

* GUSTS...OCCASIONAL GUSTS TO GALE FORCE.

* WAVES/SEAS...BUILDING TO 5 TO 7 FEET WITH OCCASIONAL SEAS UP 
  TO 9 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
2 follow-up statements
282 
WHUS72 KJAX 210811
MWWJAX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
411 AM EDT MON MAR 21 2016

AMZ470-472-474-211800-
/O.CON.KJAX.GL.W.0007.000000T0000Z-160321T1800Z/
/O.CON.KJAX.SC.Y.0024.160321T1800Z-160322T0000Z/
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
411 AM EDT MON MAR 21 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 8 PM EDT THIS EVENING...

* WINDS...NORTHWEST 20 TO 25 KNOTS. 

* GUSTS...GUSTS TO GALE FORCE.

* WAVES/SEAS...6 TO 9 FEET WITH OCCASIONAL SEAS UP TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ450-452-454-211800-
/O.CON.KJAX.SC.Y.0023.000000T0000Z-160321T1800Z/
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
411 AM EDT MON MAR 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS...NORTHWEST 20 KNOTS THIS MORNING. WINDS DECREASING TO 15
  TO 20 KNOTS THIS AFTERNOON. 

* GUSTS...OCCASIONAL GUSTS TO GALE FORCE.

* WAVES/SEAS...BUILDING TO 5 TO 7 FEET WITH OCCASIONAL SEAS UP 
  TO 9 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
084 
WHUS72 KJAX 211641
MWWJAX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1241 PM EDT MON MAR 21 2016


AMZ470-472-474-220000-
/O.CAN.KJAX.GL.W.0007.000000T0000Z-160321T1800Z/
/O.EXT.KJAX.SC.Y.0024.160321T1641Z-160322T0000Z/
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
1241 PM EDT MON MAR 21 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
GALE WARNING. 

* WINDS...NORTHWEST 20 KNOTS.

* GUSTS...A FEW GUSTS TO GALE FORCE.

* WAVES/SEAS...6 TO 9 FEET WITH OCCASIONAL SEAS UP TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ450-452-454-211745-
/O.CAN.KJAX.SC.Y.0023.000000T0000Z-160321T1800Z/
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
1241 PM EDT MON MAR 21 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this gale warning went out at Mar 20, 8:28 PM EDT, 6 hours 41 minutes earlier.

Area forecast discussion, Mar 20, 8:28 PM EDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
828 PM EDT SUN MAR 20 2016

.UPDATE...
THE MAIN UPDATES THIS EVENING WAS TO ADD ISOLATED SHOWERS SOUTH
OF A LINE FROM GAINESVILLE TO ST AUGUSTINE FOR THE NEXT COUPLE OF
HOURS AND TO INCREASE THE CLOUD COVER THROUGH THIS EVENING. A FEW
ISOLATED SHOWERS HAVE ALREADY BEEN OBSERVED ON RADAR ACROSS THIS
AREA WITH ONE HEAVY RAIN SHOWER NEAR BUNNELL IN FLAGLER COUNTY
JUST EARLIER NEAR SUNSET THIS EVENING. ANY ADDITIONAL ISOLATED
RAIN SHOWERS WILL QUICKLY MOVE EAST AND REMAIN ON THE LIGHT SIDE
AS DRIER AIR MOVES INTO THE REGION.

NORTHWEST WINDS WILL INCREASE AND BECOME GUSTY HERE THIS EVENING
AND REMAIN GUSTY THROUGHOUT THE OVERNIGHT HOURS WITH GUSTS UP
AROUND 25 TO POSSIBLY 30 MPH AT TIMES AS MUCH DRIER AND COLDER
AIR ADVECTS INTO THE REGION. CLOUDS WILL PROGRESSIVELY CLEAR FROM
NORTHWEST TO SOUTHEAST OVERNIGHT. IT WILL FEEL SIGNIFICANTLY
COLDER EARLY IN THE MORNING WITH TEMPS IN THE LOW TO MID 40S AND
WIND CHILLS IN THE 30S WITH GUSTY NORTHWEST WINDS EXPECTED EVEN
AROUND SUNRISE.

&&

.AVIATION...
NORTHWEST WINDS WILL INCREASE THIS EVENING AND BECOME GUSTY
THROUGH THE REST OF THE NIGHT AS COLDER AIR PUSHES INTO THE
REGION. LOW VFR STRATOCU CEILINGS AROUND 5K FEET THIS EVENING
WILL PUSH OFFSHORE BY AROUND MIDNIGHT WITH CLEARING SKIES AND
UNLIMITED VISIBILITIES PREVAILING INTO MONDAY. GUSTY WINDS WILL
CONTINUE THROUGH MONDAY MORNING AND THEN BEGIN TO SUBSIDE MONDAY
AFTERNOON.

&&

.MARINE...
THE NORTHWEST WIND SURGE IS ON TRACK TO ARRIVE THIS EVENING IN A
STRONG COLD AIR ADVECTION PATTERN. WINDS WILL INCREASE TO 25 TO 30
KNOTS BY MIDNIGHT WITH OCCASIONAL GUSTS TO GALE FORCE DURING THE
EARLY MORNING HOURS. THE TIMING OF THE SMALL CRAFT ADVISORIES
LOOKS GOOD. WINDS WILL QUICKLY BEGIN TO SUBSIDE TOMORROW MORNING
WITH SCA CONDITIONS ENDING OVER THE NEARSHORE WATERS AROUND NOON
AND THEN ENDING ACROSS THE OFFSHORE WATERS LATE IN THE AFTERNOON.

RIP CURRENTS: MODERATE RISK CONTINUES ALONG THE NORTHEAST FLORIDA
BEACHES TODAY DUE TO A LINGERING LONG PERIOD EASTERLY OCEAN SWELL.
LOW RISK EXPECTED AS STRONG OFFSHORE WINDS PREVAIL ON MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  40  63  37  72 /   0   0   0   0
SSI  45  61  41  65 /  10   0   0   0
JAX  43  63  40  70 /   0   0   0   0
SGJ  45  63  45  67 /  10   0   0   0
GNV  42  65  35  72 /   0   0   0   0
OCF  43  67  37  72 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT MONDAY FOR WATERS FROM
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM-
     WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO
     60 NM-WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20
     TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 2 PM EDT MONDAY FOR COASTAL WATERS
     FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM-
     COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL
     OUT 20 NM-COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER
     BEACH FL OUT 20 NM.

&&

SHULER/HESS/
Hazardous weather outlook, Mar 20, 6:06 AM EDT, 21 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
606 AM EDT SUN MAR 20 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-211015-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
606 AM EDT SUN MAR 20 2016

...SMALL CRAFT ADVISORIES IN EFFECT THIS EVENING THROUGH MONDAY...
...NEAR CRITICAL FIRE WEATHER CONDITIONS EXPECTED ON MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A MODERATE RISK OF RIP CURRENTS IS EXPECTED AT THE NORTHEAST
FLORIDA BEACHES.

NORTHWESTERLY WINDS WILL QUICKLY STRENGTHEN SHORTLY AFTER SUNSET
TONIGHT...WITH SMALL CRAFT ADVISORY CONDITIONS DEVELOPING OVER THE
COASTAL WATERS THIS EVENING AND OCCASIONAL GALE FORCE WIND GUSTS
EXPECTED AFTER MIDNIGHT. WINDY CONDITIONS ARE EXPECTED IN COASTAL
LOCATIONS OVERNIGHT...WITH BREEZY CONDITIONS INLAND.

WIND CHILL VALUES WILL FALL INTO THE LOW TO MID 30S DURING THE
EARLY MORNING HOURS ON MONDAY ACROSS INLAND AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE OVER THE COASTAL
WATERS THROUGH MONDAY AFTERNOON.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON MONDAY...AS A
VERY DRY AIR MASS PLUNGES INTO OUR REGION AND COMBINES WITH BREEZY
NORTHWESTERLY WINDS TO CREATE NEAR RED FLAG CONDITIONS.

PATCHY FROST IS POSSIBLE AT INLAND LOCATIONS ON TUESDAY MORNING.

SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

NELSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 3:09 AM EDTSmall Craft AdvisoryJAX17 hr
Mar 21, 3:15 AM EDTRed Flag WarningJAXDuval, Flagler, Nassau14 hr
Mar 21, 2:43 PM EDTFrost AdvisoryJAXBaker, Bradford, Gilchrist, Suwannee, Union18 hr

Nearby

Gale Warnings in Florida, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.